Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Child with runny nose, rapid pulse, fever. Given cough syrup, augmentin, prednisone. What else?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
grandaughter 6yrs old 45lbs has been on bromfed dm cough syrup since tuesday early am taking 1/2 tsp every 4-6hrs as needed along with augmention. no better so took to pediatrician this evening and he added predisone 15mg/5ml to be taken 2 times this evening. took augmentin 2nd dose for the day at 6pm & prednisone same time. ate supper prior to taking. took bromfed @ 7:45pm after saline rinse in shower. At 9pm halucinated. Asked mom not to give her anymore jello had ate 10 packs already. NO JELLO. temperature is 97 so no fever. has runny nose rapid pulse. called pharmacy about predisone stated not to give 2nd dose as dr. said to do tonight. we didn't plan on doing it after she said what she did to mom. she is c/o hot also. figure from prednisone. whats going on is it the bromfed? she had a dose at7am, 11am, 4pm and then 7:45
Posted Wed, 15 May 2013 in Child Health
Answered by Dr. Rajiv K Khandelwal 27 minutes later

Thank you for your query.

Prednisone will not give rise to hallucinations but I am surprised why prednisone has been prescribed.

Consult your doctor and change Bromfed DM syrup which can drowzinees, dizziness, light headed feeling, blurred vision, dry mouth, etc. The doctor may like to change the cough medication to another one.

If Augmentin has not had any effect after 48-72 hours of starting it means that the organisms are not sensitive and the antibiotic needs to be reconsidered.

I hope I have answered your query to your satisfaction. Please revert back in case you need any clarifications or would like to share more facts.

Wishing your granddaughter an early recovery.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor